Tornadoes · United States · Nebraska · 2016
EF0 tornado, Cedar Bluffs, Nebraska, April 27, 2016
This EF0 tornado ran 0.2 miles across Saunders County on April 27, 2016, touching down at 2:10 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 27, 2016
- Touchdown
- 2:10 PM CDT (19:10 UTC)
- Lifted
- 2:11 PM CDT (19:11 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Saunders County
- Touchdown point
- 41.389, -96.687
- Lift-off point
- 41.391, -96.689
- Record number
- 1604271310-01
What the Weather Service recorded
A large upper-level storm system slow moved across eastern Nebraska and western Iowa during the afternoon on April 27th. As this occurred a occluded cold front slowly moved through the region, as a warm front lifted into southeast Nebraska and southwest Iowa. Although surface temperatures only warmed into the upper 50s to mid 60s, very cold temperatures above the surface created instability across the region. Thunderstorms developed by mid afternoon along the two fronts and isolated to scattered reports of severe weather were received, mainly in the form of large hail and damaging winds. Two thunderstorms became tornadic though during the late afternoon as they interacted with the warm front, with one of these producing a small tornado in west Omaha. In addition, the slow moving nature of the storms also led to areas of heavy rainfall and flash flooding.
Emergency management provided pictures of a very brief tornado touchdown in an open field. No damage was observed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:53 UTC | 19:30 UTC | Severe Thunderstorm Warning | OAX |
| 19:40 UTC | 20:09 UTC | Severe Thunderstorm Warning | OAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 16:53 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Apr 27, 1:52 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 27, 1:52 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 152 PM CDT WED APR 27 2016 .UPDATE... ISSUED AT 144 PM CDT WED APR 27 2016 SURFACE LOW REMAINS PARKED IN THE PLATTE RIVER VALLEY WEST SOUTHWEST OF COLUMBUS AT 18Z. SUBJECTIVE SURFACE ANALYSIS COMBINED WITH BOUNDARIES NOTED ON KOAX RADAR SHOW THE OCCLUSION POINT WAS BETWEEN LINCOLN AND WAHOO. CONVECTION HAS BEGUN TO DEVELOP ALONG THE VARIOUS BOUNDARIES. CONVECTION ALLOWING MODELS OF HRRR... EXPERIMENTAL HRRR AS NSSL 4KM SUGGEST MINI SUPER CELL STORMS WILL DEVELOP FROM NEAR FREMONT EAST SOUTHEAST ALONG THE WARM FRONT. THESE WOULD BE LOW TOPPED STORMS. OF SOME CONCERN IS THE TRIPLE POINT WHERE SOME ROTATION MAY BE DEVELOPING JUST SOUTH OF OUR OFFICE. SURFACE BASED CAPE IS 1000-1500 J/KG IN THE WARM SECTOR. 0-3KM CAPE IS 100-125 J/KG...WITH STEEP LOW LEVEL LAPSE RATES. WE COORDINATED WITH SPC EARLIER IN THE DAY TO PULL THE SLIGHT RISK OF SEVERE STORMS FURTHER WEST...AND ALSO BRING 2 PERCENT TORNADO PROBABILITIES INTO THE REGION. THERE IS A SMALL WINDOW OF STORMS OF ABOUT 1-2 HOURS AT ANY GIVEN LOCATION AS THESE STORMS SHIFT NORTH. FREEZING LEVEL IS LOW...AROUND 8000 FEET. THUS 50DBZ HEIGHTS WOULD BE QUITE LOW FOR HAIL...WHICH COULD BE 1 TO 1.5 INCHES. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 307 AM CDT WED APR 27 2016 NEGATIVELY TILTED AND ELONGATE UPPER TROUGH AXIS CURRENTLY EXTENDS FROM SOUTHEASTERN MONTANA INTO NORTHEAST COLORADO TO THE BASE IN THE OKLAHOMA PANHANDLE/SOUTHWESTERN KANSAS. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO SPIRAL AROUND THE SYSTEM THIS MORNING WITH THE SFC LOW AT 08Z LOCATED OVER NORTH CENTRAL KANSAS. AS THE SURFACE LOW MOVES NORTHEAST INTO SOUTHEAST NEBRASKA TODAY...THE COLD CLOSED UPPER LOW WILL TIGHTEN UP AND SHIFT NORTHEAST...SLIGHTLY BEHIND THE SFC LOW. INGREDIENTS SEEM TO BE COMING TOGETHER FOR WHAT COULD BE A CLASSIC MINI-SUPERCELL EVENT. THE TRIPLE POINT BY 18-21Z IS FORECAST TO EXTEND FROM EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA. LATEST CAM'S SHOW DEVELOPMENT GENERALLY ALONG AND EAST OF THE MISSOURI RIVER BY MID/LATE AFTERNOON AND QUICKLY SPREAD THIS ACTIVITY NORTHEAST AS BOTH THE UPPER LOW AND SFC LOW MOVE INTO E/NE EVENING. COOLER AIR...WITH EVEN A FEW HINTS OF 0C 850MB TEMPS...WRAP INTO THIS LOW TONIGHT WITH DEFORMATION BAND SETTING UP ACROSS NORTHEAST NEBRASKA. WILL BE A CHILLY WET NIGHT ACROSS MUCH OF OUR NORTHERN COUNTIES. UPPER LOW EXITS EAST OF THE CWA THURSDAY AFTERNOON ENDING ANY REMAINING PCPN CHANCES OVER OUR NORTHERN COUNTIES. COLD AIR ADVECTION CONTINUES TO SETTLE SOUTH AS SFC HIGH PRESSURE OVER THE NORTHERN PLAINS DROPS INTO THE AREA. THURSDAY NIGHT/FRIDAY MORNING LOWS COULD BOTTOM OUT IN THE UPPER 30S IN OUR NORTH TO LOWER 40S IN OUR SOUTH. WEAK UPPER RIDGING WILL BUILD OVERHEAD FRIDAY AHEAD OF THE NEXT LARGE UPPER TROUGH WHICH WILL BE ROUNDING THE FOUR CORNERS REGION AT THAT TIME. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 307 AM CDT WED APR 27 2016 PCPN CHANCES INCREASE FROM SOUTHWEST TO NORTHEAST FRIDAY EVENING AS LARGE SCALE FORCING INCREASES WITH APPROACH OF UPPER LOW. ISENTROPIC UPGLIDE ALSO WILL BE INCREASING IN WAA ZONE ACROSS OUR SOUTHEASTERN COUNTIES. PCPN CHANCES CONTINUE THROUGH SATURDAY AND MUCH OF SUNDAY AS THE UPPER LOW SLOWLY SHIFTS EAST OF THE AREA BY SUNDAY NIGHT. DRIER CONDITIONS ARE FINALLY ON THE HORIZON FOR MID TO LATE NEXT WEEK. && .AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z THURSDAY) ISSUED AT 144 PM CDT WED APR 27 2016 BELIEVE THUNDERSTORMS COULD AFFECT KOMA/KOFK FROM 19-21Z AS A FRONTAL BOUNDARY CONTINUES TO ARC NORTHWARD. OTHERWISE...IT'S MOSTLY MVFR INITIALLY...BUT PROBABLY BECOMING IFR THROUGH THE NIGHT. ALSO A COMPLICATED WIND FORECAST AS SURFACE LOW PRESSURE MOVES THROUGH THE REGION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...DEWALD SHORT TERM...KERN LONG TERM...KERN AVIATION...DEWALD
Hazardous weather outlook, Apr 27, 11:49 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1149 AM CDT WED APR 27 2016 NEZ011-012-015>018-030>032-042-065-078-088-089-280700- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- PLATTE-SEWARD-SALINE-JEFFERSON-GAGE- 1149 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS COULD OCCUR THIS AFTERNOON...BUT IN GENERAL SEVERE STORMS ARE NOT EXPECTED IN THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ033-034-043>045-050>053- 066>068-090>093-280700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS- SARPY-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1149 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT THAT EXTENDS FROM NEAR COLUMBUS NEBRASKA EAST SOUTHEAST TO NEAR SHENANDOAH IOWA. STORMS COULD BECOME SEVERE THIS AFTERNOON WITH ONE TO ONE AND ONE HALF INCH HAIL POSSIBLE...ESPECIALLY FROM FREMONT EAST SOUTHEASTWARD IN INTO SOUTHWEST IOWA JUST NORTH OF THE FRONTAL BOUNDARY. THERE IS ALSO ALSO A VERY SMALL RISK FOR AN ISOLATED TORNADO AND DAMAGING WINDS. STORMS ARE FORECAST TO INITIALLY DEVELOP 1 TO 2 PM...AND COULD LINGER THROUGH 5 TO 7 PM AS THEY SHIFT NORTHWARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE AREA THIS AFTERNOON AND EVENING. DEWALD
In the hours before
Local storm report, Apr 27, 10:44 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 NE FALLS CITY 40.13N 95.52W
04/27/2016 M2.13 INCH RICHARDSON NE COCORAHS
24 HOUR RAINFALL
&&
J-E.KLISHLocal storm report, Apr 27, 12:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 W OAKLAND 41.31N 95.45W
04/27/2016 M1.30 INCH POTTAWATTAMIE IA PUBLIC
24 HOUR RAINFALL
&&
J-E.KLISHSpecial weather statement, Apr 27, 1:50 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 150 PM CDT WED APR 27 2016 NEZ044-045-051>053-271915- DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-SARPY NE- 150 PM CDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...SOUTHERN DODGE...SOUTHWESTERN WASHINGTON...EASTERN SAUNDERS AND NORTHWESTERN SARPY COUNTIES UNTIL 215 PM CDT... AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF YUTAN...OR 21 MILES WEST OF OMAHA...MOVING NORTH AT 35 MPH. OTHER STORMS WERE DEVELOPING WEST OF FREMONT NEAR THE PLATTE RIVER ALSO MOVING NORTH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FREMONT...WAHOO...VALLEY...ARLINGTON...YUTAN...CEDAR BLUFFS...MEAD... NICKERSON...INGLEWOOD...ITHACA...MEMPHIS...LESHARA...COLON...FREMONT LAKES STATE RECREATION AREA...TWO RIVERS STATE RECREATION AREA...CAMP EAGLE... MEMPHIS STATE RECREATION AREA AND CAMP CEDARS. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157. HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 432. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 97 AND 123. HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 466. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4110 9625 4105 9648 4152 9680 4162 9640 TIME...MOT...LOC 1849Z 165DEG 29KT 4115 9640 MILLER
Local storm report, Apr 27, 2:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
203 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FUNNEL CLOUD 2 SW FREMONT 41.42N 96.52W
04/27/2016 DODGE NE LAW ENFORCEMENT
&&
MEADSpecial weather statement, Apr 27, 2:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 204 PM CDT WED APR 27 2016 NEZ033-034-043-044-051-271930- DODGE NE-COLFAX NE-SAUNDERS NE-BURT NE-CUMING NE- 204 PM CDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHEASTERN CUMING... NORTHEASTERN COLFAX...NORTH CENTRAL SAUNDERS AND WESTERN BURT COUNTIES UNTIL 230 PM CDT... AT 204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF CEDAR BLUFFS...OR 34 MILES NORTHWEST OF OMAHA...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FREMONT...NORTH BEND...SCRIBNER...HOOPER...DODGE...CEDAR BLUFFS... INGLEWOOD...SNYDER...UEHLING...WINSLOW...FREMONT LAKES STATE RECREATION AREA...7 MILES NORTH OF NORTH BEND...CAMP EAGLE...DEAD TIMBER STATE RECREATION AREA AND CAMP CEDARS. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 124 AND 140. HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 426. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 112 AND 136. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4141 9648 4136 9671 4172 9693 4177 9649 TIME...MOT...LOC 1904Z 165DEG 28KT 4146 9663 MILLER
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Omaha, NE (KOAX), 12:00Z
7.2 hours before the tornado, 28 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -71372 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
Omaha, NE (KOAX), 00:00Z
4.8 hours after it, 28 km from the path. April 28, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -81801 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.5 K/km
The radar
The Omaha radar (KOAX), 28 km away, was scanning. The volume nearest the touchdown began at 19:08 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:54 UTC | HAIL 0.88 | Cedar Bluffs | Saunders, NE | |
| 19:00 UTC | FUNNEL CLOUD | 2 Sw Fremont | Dodge, NE | |
| 19:10 UTC | FUNNEL CLOUD | 3 W Fremont | Dodge, NE | STATE TROOPER OBSERVED A BRIEF FUNNEL CLOUD...BUT DISSIPATED QUICKLY. |
| 19:39 UTC | HAIL 1.25 | Nw Valley | Douglas, NE | |
| 19:44 UTC | HAIL 1.25 | Valley | Douglas, NE | |
| 19:47 UTC | HAIL 1 | 2 Nw Valley | Douglas, NE | |
| 19:48 UTC | HAIL 1.75 | 3 Nnw Valley | Douglas, NE | DELAYED REPORT. |
| 20:06 UTC | HAIL 0.25 | Omaha | Douglas, NE | 144TH AND Q STREET |
| 20:06 UTC | HAIL 0.75 | 7 E Gretna | Sarpy, NE | |
| 20:08 UTC | HAIL 0.75 | Millard | Douglas, NE | PEA TO PENNY SIZE HAIL AT 151ST AND Q. |
| 20:15 UTC | HAIL 1.5 | 3 N Valley | Douglas, NE | |
| 20:35 UTC | HAIL 1.5 | 1 S Arlington | Washington, NE | |
| 20:41 UTC | FUNNEL CLOUD | 1 Se Boys Town | Douglas, NE | 103 AND PACIFIC |
| 20:43 UTC | TORNADO | 1 Ne Boys Town | Douglas, NE | TORNADO ON THE GROUND NEAR 132ND STREET BETWEEN DODGE AND BLONDO. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of April 27, 2016
29 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 27 | 1:06 AM CDT | EF1 | Franklin, AR | 3.2 | 500 | $10,000 | ||
| April 27 | 1:12 AM CDT | EF1 | Madison, AR | 6.2 | 500 | $250,000 | ||
| April 27 | 1:18 AM CDT | EF0 | Franklin, AR | 5.9 | 700 | $100,000 | ||
| April 27 | 1:49 AM CDT | EF0 | Greene, MO | 0.2 | 40 | $100,000 | ||
| April 27 | 4:43 AM CDT | EF0 | Harris, TX | 0.4 | 40 | 1 | $200,000 | |
| April 27 | 5:58 AM CDT | EF1 | Tyler, TX | 0.7 | 50 | $10,000 | ||
| April 27 | 6:22 AM CDT | EF1 | Jasper, TX | 2.2 | 50 | $7,000 | ||
| April 27 | 3:14 PM CDT | EF1 | Montgomery, IA | 1.7 | 50 | |||
| April 27 | 3:43 PM CDT | EF1 | Douglas, NE | 0.7 | 50 | |||
| April 27 | 3:52 PM CDT | EF0 | Douglas, NE | 0.0 | 25 | |||
| April 27 | 3:53 PM CDT | EF0 | Douglas, NE | 0.2 | 25 | |||
| April 27 | 4:33 PM CDT | EF0 | Hopkins, KY | 0.3 | 30 | |||
| April 27 | 4:40 PM CDT | EF0 | Taylor, IA | 2.2 | 200 | |||
| April 27 | 4:44 PM CDT | EF0 | Taylor, IA | 0.9 | 40 | |||
| April 27 | 4:52 PM CDT | EF0 | Daviess, MO | 4.3 | 25 | |||
| April 27 | 5:12 PM CDT | EF0 | Taylor, IA | 0.6 | 50 | $25,000 | ||
| April 27 | 5:15 PM CDT | EF0 | Webster, KY | 1.2 | 30 | |||
| April 27 | 3:24 PM PDT | EF0 | Napa, CA | 0.2 | 10 | |||
| April 27 | 5:40 PM CDT | EF0 | Union, IA | 4.0 | 250 | $3,000 | ||
| April 27 | 6:22 PM CDT | EF0 | Daviess, KY | 4.2 | 125 | $100,000 | ||
| April 27 | 6:23 PM CDT | EF0 | Montgomery, IL | 4.9 | 25 | |||
| April 27 | 4:31 PM PDT | EF0 | Stanislaus, CA | 0.1 | 5 | $500 | ||
| April 27 | 6:36 PM CDT | EF1 | Daviess, KY | 2.9 | 150 | $75,000 | ||
| April 27 | 6:58 PM CDT | EF0 | Effingham, IL | 0.1 | 10 | |||
| April 27 | 7:47 PM CDT | EF1 | Scotland, MO | 0.2 | 40 | $100,000 | ||
| April 27 | 7:47 PM CDT | EF0 | Richland, IL | 0.1 | 10 | |||
| April 27 | 8:23 PM CDT | EF0 | Shelby, MO | 0.8 | 75 | |||
| April 27 | 8:30 PM CDT | EF0 | Scotland, MO | 0.2 | 30 | $100,000 | ||
| April 27 | 9:00 PM CDT | EF1 | Lewis, MO | 2.0 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.